MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Model Number 74402
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a breakage during thawing.During taking out from the liquid nitrogen container, the overwrap bag burst, and the freezing bag with the product inside broke in two.For investigation a picture and a description of the customer where available.The customer did not provide a filled in detailed questionnaire.Based on this limited information more than one scenario is possible.It seems likely that the bag was either stored in the liquid nitrogen phase without allowing trapped liquid nitrogen to evaporate for at least 4h.Alternatively, air might have been trapped in the cryomacs freezing bag.It can also not be excluded that the breakage occurred due to physical stress during handling.A review of the complaints reported for this lot resulted in no other similar cases (breakage upon thawing).

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10033084
Report Number3005290010-2020-00012
Device Sequence Number11445352
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model Number74402
Device Catalogue Number200-074-402
Device Lot Number6190617021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1